Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Dizziness with feeling lightheaded. Trying to stop metroprolol. How long does it take to get the medicine out of the body? Have panic attacks

I have been on metoprolol for less than a month I am getting weaned off. How long will I feel crappy, dizzy, and lightheaded? Also how long does it take to be completely out of my system. I started on 1/21 with 25 mg two times a day. On 1/29 I was told to start 50 mg two times a day starting with my evening dose. This was making me feel horrible and very tired. On 2/5 I was dropped to 25 mg two times a day. Yesterday my cardiologist said he is weaning me off. Last night I took 12.5 mg and will have the same dosage two times today and two times tomorrow. Saturday and Sunday I will only have one dose of 12.5 mg. nothing on Monday. I was only prescribed this because I had a panic attack my hr was up to 140. The ER diagnosed me with svt. Saw my family dr a week later and my hr was 101. ( I was nervous to get results). He then doubled my dose. My cardiologist says my heart is strong and he sees no problems. I am just wondering if this type of weaning will make me feel worse and when can I expect to feel like me again?
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The blood level of any substance - including drugs - falls to negligible levels in by the end of 7th half life.
Half life of one day means half the substance will be cleared by the body in one day – in other words only 50% will remain on second day. At this rate, the reminder on day 3 = 25% / Day 4 = 12.5% / day 5 = 6.25% / Day 6 = 3.125%. / day 7 = 1.5625%

The half life of Metoprolol is about 3 to 7 hours / so, in 2 days, it will be gone!

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 11 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor